Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Binghamton, NY

March 25, 2000Chemung County, Tioga County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Mar 25, 2000, 5:10 PM EST for Chemung County, Tioga County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2000, 5:10 PM EST (22:10 UTC)
Expired
Mar 25, 2000, 6:15 PM EST
In force
65 min
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Chemung County, NY, Tioga County, NY

The radar

The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2000-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2000-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 252210
SVRBGM
NYC015-107-252315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
510 PM EST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... 
  TIOGA IN NEW YORK
  CHEMUNG IN NEW YORK.

* UNTIL 615 PM EST.

* AT 504 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES EAST OF HORSEHEADS...OR ABOUT OVER
  HORSEHEADS NORTH...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ERIN AROUND 515 PM EST.
  SWARTWOOD AROUND 520 PM EST.
  VAN ETTEN AROUND 525 PM EST.
  NORTH SPENCER...SPENCERZ AROUND 530 PM EST.
  WEST CANDOR AROUND 535 PM EST.
  CANDOR...WILLSEYVILLE AROUND 540 PM EST.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

! RRM/RH !

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:50 PM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 25, 12:50 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1250 PM EST SAT MAR 25 2000

WANTED TO GET THIS OUT A LITTLE EARLY IN CASE CONVECTION FLARES UP.

WRAP ARND MSTR WILL MOVE BACK INTO THE NW ZONES BY DAYBREAK. HOWEVER
THE BGM CWA WILL BE UNDER THE DRY SLOT FOR MUCH OF THE EVNG. WILL
INDICATE CLEARING ALL ZONES TNGT AFTER ANY LINGERING EVNG -SHRA (WILL
DECIDE WHETHER TO INCLUDE MENTION BEFORE ZONE ISSUANCE)...THEN AN
INCREASE IN CLDS NW ZONES WITH A CHC FOR -SHRA BY DAYBREAK.

TMRW WILL STAY WITH THE CHC POPS FOR THE NY ZONES WITH XCPTN OF NRN
ONEIDA WHERE THE LIKELY POPS LOOK OK (LOW LVL MSTR AND FORCING SHUD BE
BEST THERE). SPRINKLES WERE ADDED TO NE PA ZONES AND WHILE I THINK THIS
AREA WILL REMAIN DRY SEE NO OVERWHELMING REASON TO PULL THEM OUT. MOSTLY
CLOUDY FAR N WITH VAR CLDS MOST OTHER AREAS.

MAINLY CLEAR TMRW NGT AHEAD OF THE NEXT DIGGING S/WV. WILL INDICATE SS
GIVING WAY TO INC CLDS DURING THE AFTN ON MONDAY.

TEMPWISE USED A BLEND OF THE FWC AND FAN GUIDANCE. GNRL IMPRESSION WAS
THAT FAN MINS WERE A LTL ON THE WARM SIDE FOR TMRW NGT BUT LOOKED MORE
RSNBL (AS COMPARED TO THE WARMER FWC) FOR MONDAYS MAXES.

.BGM...NONE./

BRADY

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.